Texas, 2004Flash Flooding in Texas, June 28 to 29, 2004
June 28 to 29, 2004 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 28, 7:38 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 7:38 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT MON JUN 28 2004
.UPDATE...ONLY CHANGES TO PREVIOUS FORECAST WERE TO UP THE
PROBABILITIES ACROSS THE SOUTHWESTERN COUNTIES DUE TO ONGOING
CONVECTION AND MOVEMENT (PROPAGATION). AFTERNOON HIGHS JUST
SOUTH OF THE ONGOING CONVECTION ALONG THE LOWER RIO GRANDE PLAINS
CLIMBED INTO THE MID 90S...WHICH WILL ADD ADDITIONAL FUEL TO KEEP
THESE STORMS GENERATING INTO THE LATE NIGHT HOURS.
&&
.PREV DISCUSSION...
MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND
TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7
AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH
CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH
WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR...
WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER
TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM
TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR
AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES
POSSIBLE BY 4 PM WEDNESDAY.
AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND
REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW
AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO
CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE
ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY...
TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY
INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 PM TUESDAY
AFTERNOON ALL OF SOUTH CENTRAL TEXAS.
&&
02/04
Hazardous weather outlook, Jun 28, 6:12 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON JUN 28 2004
TXZ171>173-183>194-202>209-217>225-228-291100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
712 PM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH TUESDAY AFTERNOON. A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TONIGHT. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL
AMOUNTS WILL AVERAGE 1 TO 2 INCHES ARE LIKELY WITH ISOLATED AMOUNTS
OF UP TO 6 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FLASH FLOOD WATCH WILL EXTEND THROUGH TUESDAY AFTERNOON. SHOWERS
AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING
TUESDAY AND POSSIBLY INTO WEDNESDAY. THE WEATHER PATTERN IS EXPECTED
TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE
FOURTH OF JULY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 5:05 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL DILLEY 28.67N 99.17W
06/28/2004 1.00 INCH FRIO TX COUNTY OFFICIAL
PEA TO QUARTER SIZE HAIL, VERY STRONG WINDS
0538 PM HAIL ANDERSON MILL 30.45N 97.81W
06/28/2004 0.75 INCH TRAVIS TX BROADCAST MEDIA
0530 PM TSTM WND DMG 6 SW AUSTIN 30.24N 97.82W
06/28/2004 TRAVIS TX BROADCAST MEDIA
6-10 LARGE TREES DOWN IN OAK HILL
&&
JPBFlash Flood, Edwards
- When
- June 28, 11:00 PM CST to June 29, 8:00 AM CST
- Where
- Edwards County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
Heavy rain fell from late night into the early morning hours over southern Edwards, southern Real, and northern Uvalde Counties. Totals of 1 to 2 inches were widespread across the three county area, with the heaviest rainfall of up to 6 inches between Barksdale, Leakey, and Concan. Flash flooding continued through the early morning and past the sunrise hour.
Flash Flood, Real
- When
- June 28, 11:00 PM CST to June 29, 5:00 AM CST
- Where
- Real County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
Heavy rain fell from late night into the early morning hours over southern Edwards, southern Real, and northern Uvalde Counties. Totals of 1 to 2 inches were widespread across the three county area, with the heaviest rainfall of up to 6 inches between Barksdale, Leakey, and Concan. Flash flooding continued through the early morning and past the sunrise hour. Just as with Uvalde County, early warnings to the camps by the Real County Sheriff prevented any serious threats to life.
Flash Flood, Uvalde
- When
- June 29, 12:30 AM CST to 9:00 AM CST
- Where
- Uvalde County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
Heavy rain fell from late night into the early morning hours over southern Edwards, southern Real, and northern Uvalde Counties. Totals of 1 to 2 inches were widespread across the three county area, with the heaviest rainfall of up to 6 inches between Barksdale, Leakey, and Concan. Flash flooding continued through the early morning and past the sunrise hour. Flooding was also reported across Garner State Park. Campers got early warnings from Park Rangers and were able to get out of the way before the flash flooding became severe in the Garner Park area. The Uvalde County Judge indicated that the early notification had meant no one had to be rescued in Uvalde County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409805, 5409806, 5409807.